Advertisement

How does Viagra affect vision?

Stacy Wiegman, PharmD
Pharmacy Specialist

Viagra can cause temporary vision changes, and may make objects appear blue or blue-green. In clinical studies of more than 3,700 men, three percent of those who took Viagra noted abnormal vision as a side effect of the drug. The vision changes were mild and temporary. Though the blue color tint was the predominant visual side effect of Viagra, some men who took the drug experienced sensitivity to light and blurred vision. Vision problems were less likely when men took doses lower than 100 mg.

In rare cases, some men taking an oral prescription medication to treat erectile dysfunction (ED) may experience a sudden decrease or loss of vision. Temporary vision changes, such as bluish vision, blurred vision, or sensitivity to light have been reported by men who were over age 50; smoked; or had diabetes, elevated cholesterol; a pre-existing eye condition; heart disease; or high blood pressure.

If you experience sudden decrease or loss of vision, after taking Viagra (sildenafil), Cialis (tadalafil), or Levitra (vardenafil), tell your doctor right away and stop taking the medication.

Continue Learning about Male Reproductive Agent

How is tadalafil used to treat enlarged prostate (BPH)?
Donna Hill Howes, RNDonna Hill Howes, RN
Tadalafil (Cialis), a drug developed to treat erection problems, has been approved for the treatment...
More Answers
Do vasoactive drugs have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include prolonged, painful erections and penile injury.  This answer was adapted f...
More Answers
What should I know before taking a vasoactive drug?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have a urinary tract disorder or abnormality, you should not take an alprostadil suppository....
More Answers
Does tadalafil interact with other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking any of the following medications, tadalafil can lead to side effects and should be...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.